Louisiana, 2007Damaging Winds in Louisiana, April 25, 2007
April 25, 2007 · NWS JAN · 4 events in 3 counties and zones
This system generated early morning thunderstorms across Northern Louisiana, some of these were severe, which then spread a decaying outflow boundary north-eastward across the Mississippi Delta and into North-Central Mississippi before dissipating. This complex of storms and then outflow boundary caused wind damage across portions of far Southeast Arkansas, Northeast Louisiana and portions of…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This system generated early morning thunderstorms across Northern Louisiana, some of these were severe, which then spread a decaying outflow boundary north-eastward across the Mississippi Delta and into North-Central Mississippi before dissipating. This complex of storms and then outflow boundary caused wind damage across portions of far Southeast Arkansas, Northeast Louisiana and portions of Mississippi. Additional isolated severe thunderstorms occurred later in the afternoon before the entire system exited to the northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 5:00 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 25, 5:00 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT WED APR 25 2007
.DISCUSSION...LARGE THUNDERSTORM COMPLEX IS KNOCKING ON THE DOOR OF
THE FORECAST AREA AND THIS WILL LIKELY SPEED UP THE PROGRESSION OF
EVENTS PREDICTED IN THE PREVIOUS FORECAST. MAIN TWEAKS WERE TO
INCREASE POPS IN MOST AREAS...GOING UP TO CATEGORICAL IN SPOTS WEST
OF THE NATCHEZ TRACE CORRIDOR. ALSO DECREASED PREVIOUSLY FORECASTED
TEMPS DOWN TO EXPECTATION OF MUCH COOLER 6Z MAV GUIDANCE WHICH SEEMS
TO TAKE INTO ACCOUNT ENHANCED PRECIPITATION POTENTIAL. LATEST ZONES
AND GRIDS ARE OUT. /BB/
&&
.PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY) CURRENTLY
WATCHING A WELL-DEVELOPING MCS (MESOSCALE CONVECTIVE SYSTEM) HEADING
TOWARD THE SABINE RIVER AS A BIG UPPER AIR DISTURBANCE PUSHES TOWARD
THE ARKLATEX. THE EVOLUTION OF THIS CONVECTIVE SYSTEM AS IT
APPROACHES OUR REGION WILL LIKELY BE PIVOTAL TO HOW THE FORECAST
PLAYS OUT OVER THE NEXT 12 HOURS. MAY NEED TO DO AN UPDATE TO THE
SHORT TERM FORECAST WITHIN THE NEXT HOUR OR TWO TO CATCH QUICKLY
EVOLVING WX TRENDS.
THINKING IS THAT DRIER AIR AND CORRESPONDING LESSER INSTABILITY
SHOULD CAUSE THE INTENSE MCS TO DEGRADE THIS MORNING AS IT GETS TO
THE EDGE OF MY WESTERN ZONES. STILL COULD SEE SOME HEAVY RAIN IN
NORTHWEST ZONES AND AN INCREASED RISK OF SEVERE STORMS IN NORTHWEST
ZONES TODAY AND HIGHLIGHTED WORDING WAS INCLUDED IN ZONE AND GRID
PRODUCTS FOR THOSE SPOTS. COLD STORM OUTFLOW COULD RUN AHEAD OF
PRECIP AND COMPLICATE THE FORECAST PICTURE FOR AREAS OF MS LATER
TODAY. ALONG AND EAST OF THE FURTHEST ADVANCE OF DEEP OUTFLOW WE CAN
ANTICIPATE THE ATMOSPHERE TO DESTABILIZE THROUGH THE AFTERNOON AS
DEEP LAYER MOISTURE VALUES TRY TO RECOVER. THIS WILL RESULT IN A
WINDOW OF SEVERE THUNDERSTORM POSSIBILITIES FOR MOST AREAS BETWEEN
THIS AFTERNOON AND LATER THIS EVENING SINCE THE UPPER DISTURBANCE
WILL PROVIDE PLENTY OF ATMOSPHERIC LIFT IN THE PRESENCE OF
SUFFICIENT WIND SHEAR. RISKS FOR SEVERE WEATHER WILL PROBABLY HOLD
OFF UNTIL TONIGHT IN EASTERN ZONES OF MS...BUT HOW QUICKLY THE RISK
WILL SHIFT EAST ACROSS THE AREA THROUGH THE DAY WILL BE STRONGLY
CORRELATED TO THE MENTIONED EVOLUTION OF THE CONVECTIVE CLUSTER TO
OUR WEST THIS MORNING. AS FOR SEVERE WEATHER POSSIBILITIES...DAMAGING
WINDS APPEAR TO BE THE MAIN CONCERN FOR THE AREA TODAY THROUGH
TONIGHT...ALTHOUGH SOME HAIL AND ISOLATED TORNADOES CANNOT BE RULED
OUT. WOULD BE A LITTLE MORE CONCERNED ABOUT THE TORNADO POTENTIAL IF
FORECAST HODOGRAPHS AND SHEAR VECTORS WERE SOMEWHAT BETTER. AS FOR
TEMPERATURES TODAY...EXPECT HIGHS AGAIN RANGING FROM 80 TO 85 ALONG
AND EAST OF THE INTERSTATE 55 CORRIDOR...BUT PROBABLY HOLDING UNDER
80 WEST OF THIS AREA DUE TO CLOUDS AND PRECIP.
MODELS STILL SHOWING DISCREPANCIES WITH HOW QUICKLY PRECIP WILL WORK
EAST THROUGH AND OUT OF THE REGION THROUGH THURSDAY...MAINLY BECAUSE
OF THE HARD TIME THOSE MODELS ARE HAVING JUDGING HOW THE DRIVING
UPPER DISTURBANCE WILL REACT WITH A STRONG UPPER RIDGE CENTER IN THE
GULF OF MEXICO. IF THE GFS IS RIGHT...AND IT IS INCREASING LOOKING
LIKE IT IS...THEN PRECIP WILL BE ALMOST ENTIRELY EAST OF THE OUTLOOK
AREA BY THURSDAY MORNING. PERHAPS A FEW SHOWERS AND THUNDERSTORMS
WILL AFFECT EASTERN ZONES OF MS THROUGH MIDDAY THURSDAY BEFORE A
COLD FRONT PASSES THROUGH AND SHUTS OFF POTENTIAL...BUT CONFIDENCE
IS RELATIVELY HIGH THAT ALL AREAS WILL BE DRY BY THURSDAY AFTERNOON.
EXPECT MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS TO BUILD IN BEHIND
THE COLD FRONT FOR THURSDAY WITH SLIGHT COOLER TEMPERATURES
(ALTHOUGH PERHAPS NOT QUITE AS COOL AS MAV SUGGESTS). EXPECT HIGHS
THURSDAY RANGING FROM THE MID 70S IN THE NORTHWEST TO THE LOW 80S
SOUTHEAST. /BB/
LONG TERM(THURSDAY NIGHT THROUGH TUESDAY NIGHT)...CCOLING/DRYING
TREND WILL CONTINUE THURSDAY NIGHT WITH WEAK SURFACE RIDGE OVER SERN
TX MOVING E ALONG THE GULF COAST. THIS 1019MB HIGH TAKES UP RESIDENCE
OVER OUR CWFA ON FRIDAY AS MID AND UPPER LEVEL RIDGING STARTS
BUILDING FROM SW CONUS ACROSS THE SRN PLAINS. MEAN OVERALL PATTERN
FAVORS A CENTRAL CONUS RIDGE AXIS WITH TROUGHS OFF BOTH COASTS FOR
THIS WEEKEND.
HOWEVER...WILL CONTINUE MENTION FOR SLIGHT CHANCE POPS LATER SATURDAY
AND SATURDAY EVENING AS A MINOR THERMAL TROUGH WORKS THROUGH THE
OZARKS TO TN VALLEY REGION. LATEST RUNS OF GFS/ECMWF PRETTY MUCH NOW
DISCOUNTING THIS SATURDAY TROUGH AXIS AS SURFACE RIDGE ACTUALLY
BECOMES STRONGER TO 1022MB OVER THE LOWER MS VALLEY THROUGH SUNDAY
NIGHT. THEN BY MONDAY...THE RIDGE MAINTAINS CONTROL AS IT SLIDES EWD
TO THE ATLANTIC COAST BY TUESDAY. WEAK RETURN LOW LEVEL FLOW SHOULD
KICK IN BY WEDNESDAY WITH A FEW SHRA/TSRA LATER IN THE DAY.
HAVE STAYED CLOSE TO MEX MOS TEMPS IN MOST CASES EXCEPT TO RAISE
HIGHS ON A FEW DAYS WHERE A MORE RAPID WARMUP LIKELY DUE TO INCREASED
SUNSHINE AND DRY REGIME. HAVE CUT POPS FROM SUNDAY THROUGH TUESDAY
NET RESULTS ARE FOLLOWING A BRIEF COOL DOWN ON THURSDAY./40/
&&
.AVIATION...EXPECT LOTS OF MVFR CONDITIONS AROUND THE REGION THIS
MORNING DUE TO LOW CEILINGS WITH SOME POTENTIAL FOR BRIEF IFR
CONDITIONS THROUGH 9 AM ACROSS SOUTHEAST MS. STRONG SOUTHERLY FLOW
AHEAD OF AN APPROACHING DISTURBANCE WILL PROMOTE SOME WIND SHEAR IN
THE LOWER FEW THOUSAND FEET THROUGH MID MORNING...BUT EXPECT LEVELS
OF WIND SHEAR TO REMAIN BELOW LLWS CRITERIA. A LARGE THUNDERSTORM
CLUSTER BEING DRIVEN BY THIS DISTURBANCE WILL EDGE TOWARD THE MS
RIVER THIS MORNING...BUT WILL LIKELY WEAKEN. EXPECT MORE SHOWERS AND
THUNDERSTORMS TO REDEVELOP THROUGH THE AFTERNOON ACROSS ALL BUT
EASTERN MS...WITH ACTIVITY PROGRESSING EAST INTO EASTERN MS LATER ON
THIS EVENING. GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS.
CONDITIONS WILL CLEAR OUT FROM WEST TO EAST OVER THE REGION LATE
TONIGHT THROUGH MIDDAY THURSDAY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 60 78 53 / 68 99 13 7
MERIDIAN 82 61 80 51 / 34 93 28 10
VICKSBURG 77 60 77 51 / 100 67 8 5
HATTIESBURG 83 62 82 54 / 22 94 28 5
NATCHEZ 77 59 77 52 / 87 76 9 3
GREENVILLE 75 57 74 51 / 100 54 8 7
GREENWOOD 77 60 75 52 / 93 80 10 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM:50
LONG TERM: 40
Hazardous weather outlook, Apr 25, 4:29 AM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CDT WED APR 25 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261029-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
529 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
A POTENT UPPER LEVEL DISTURBANCE IS SET TO IMPACT THE ARKLAMISS
REGION TODAY THROUGH TONIGHT WHICH WILL BRING THE RISK OF INTENSE
THUNDERSTORMS TO THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE THIS MORNING THROUGH LATE THIS AFTERNOON ALONG AND
WEST OF A MOREHOUSE LOUISIANA TO GREENWOOD MISSISSIPPI LINE.
FURTHER SOUTHEAST...SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE THROUGH EARLY THIS EVENING OVER THE REST OF NORTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA...AND LOCATIONS IN CENTRAL
MISSISSIPPI NORTHWEST OF A COLUMBUS TO PRENTISS LINE.
FINALLY...LOCATIONS IN EASTERN MISSISSIPPI ALONG AND EAST OF A
COLUMBUS TO COLUMBIA LINE WILL HAVE THE POTENTIAL TO EXPERIENCE
ISOLATED SEVERE THUNDERSTORMS THIS EVENING.
THE PRIMARY RISK WITH THE SEVERE STORMS WILL BE DAMAGING
WINDS...ALTHOUGH ISOLATED TORNADOES AND HAIL WILL ALSO BE
POSSIBLE.
RESIDENTS WEST OF THE NATCHEZ TRACE CORRIDOR ARE URGED TO KEEP UP
WITH WEATHER UPDATES THIS MORNING AS AN EVOLVING THUNDERSTORM
CLUSTER HEADED TOWARD THE REGION COULD RESULT IN A RAPID DECLINE
OF WEATHER CONDITIONS. RISKS OF SEVERE WEATHER ACROSS THE REST OF
CENTRAL AND EASTERN MISSISSIPPI WILL BE HIGHEST BETWEEN THIS
AFTERNOON AND THIS EVENING.
...FLOODING...
HEAVY RAIN WILL BE POSSIBLE ACROSS PORTIONS OF THE ARKLAMISS
ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR THROUGH THIS EVENING
AS A POTENT UPPER LEVEL DISTURBANCE AFFECTS THE REGION. EXPECT
RAINFALL IN THESE AREAS TO RANGE FROM 1 TO 2 INCHES WITH ISOLATED
LOCATIONS RECEIVING 3 INCHES. THESE AMOUNTS OF PRECIPITATION
SHOULD NOT CAUSE FLOODING PROBLEMS...BUT MAY RESULT IN MINOR
PONDING OF WATER ISSUES.
IN ADDITION...THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL IS A
BIT HIGHER OVER PORTIONS OF NORTHWEST MISSISSIPPI...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS WEST OF A NATCHEZ...TO
VICKSBURG...TO GREENWOOD LINE. HERE...THE TRAINING OF
THUNDERSTORMS IS POSSIBLE TODAY THROUGH EARLY THIS EVENING WHICH
COULD BRING ISOLATED RAINFALL TOTALS UP TO 4 INCHES. THIS WILL
BRING A SLIGHT RISK OF FLASH FLOODING PROBLEMS IN THE MOST
AFFECTED LOCATIONS.
...NON PRECIPITATION...
PATCHY FOG WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES
THROUGH 9 AM THIS MORNING ACROSS PORTIONS OF SOUTHERN
MISSISSIPPI. THIS WILL OCCUR MAINLY SOUTH OF A BROOKHAVEN TO
QUITMAN LINE. ANY VISIBILITY REDUCTIONS DOWN BELOW A MILE SHOULD
BE ISOLATED AND BRIEF.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT TUESDAY NIGHT
MAY 1ST.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Morehouse
- When
- April 25, 6:50 AM CST
- Where
- Morehouse County, Bastrop
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.780, -91.900
Several trees and power lines were blown down across Bonner Ferry and Shelton Roads in Bastrop.
Thunderstorm Wind, Richland
- When
- April 25, 7:06 AM CST
- Where
- Richland County, Holly Ridge
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 32.470, -91.630
One power pole was blown down near Holly Ridge.
Thunderstorm Wind, East Carroll
- When
- April 25, 7:33 AM CST to 7:34 AM CST
- Where
- East Carroll County, Lake Providence
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $130,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.800, -91.180
A nursing home in town sustained some minor roof damage. A storage shed, on the side of the building, was moved off its blocks and had its roof blown off. Additionally, a few power lines were blown down with a few trees snapped.
Thunderstorm Wind, East Carroll
- When
- April 25, 1:55 PM CST
- Where
- East Carroll County, Lake Providence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.800, -91.180
A number of large limbs were blown down, some were on power lines resulting in a downed line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, April 25, 20071 death · $45,000 · 60 kt wind · 3 events
- Flooding in Iowa, April 25 to 28, 2007$5.8 million · 20 events
- Tornadoes and Flash Flood in Texas, April 25, 2007$471,000 · EF0 · 22 events
- Hail and Damaging Winds in Louisiana, April 25, 2007$365,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, April 25, 2007$154,000 · 60 kt wind · 8 events
- Flash Flood and Hail in Texas, April 25, 2007$155,000 · 53 kt wind · 5 events
- Drought in Mississippi, April 25 to 30, 200734 events
- Flooding in Missouri, April 25 to 27, 20079 events
- Flash Flood and Hail in Missouri, April 25, 2007$5,000 · 2 in hail · 9 events
- Hail in Kansas, April 25, 20070.88 in hail · 4 events
- Hail in Oklahoma, April 25, 20070.88 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23515, 23516, 23517, 23518.